Back to Journals » International Journal of General Medicine » Volume 6

Warfarin-induced calciphylaxis: a case report and review of literature

Authors Saifan C, Saad M, El-Charabaty E, El-Sayegh S

Received 30 April 2013

Accepted for publication 16 July 2013

Published 9 August 2013 Volume 2013:6 Pages 665—669

DOI https://doi.org/10.2147/IJGM.S47397

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 2


Chadi Saifan, Marc Saad, Elie El-Charabaty, Suzanne El-Sayegh

Staten Island University Hospital, Staten Island, NY, USA

Abstract: Calciphylaxis is a challenging complication of end-stage renal disease, with an unknown underlying mechanism. Several risk factors have been identified, such as hyperphosphatemia, hypercalcemia, hyperparathyroidism, low serum albumin levels, and history of warfarin therapy. This article presents a case of calciphylaxis provoked by reintroduction of warfarin therapy, introducing the possibility of direct induction.

Keywords:
warfarin, calciphylaxis, skin necrosis, ESRD

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]